MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Model Number COMMON
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On behalf of the customer, a hologic molecular applications specialist reported the customer¿s issue to technical support (ts) and relayed that the technicians were likely uncapping the aptima combo 2 (ac2) and aptima trichomonas vaginalis (atv) ready made reagent (rmr) bottles at room temperature.Customer specified that two technicians went to urgent care for pain in their right hand and received physical therapy as medical treatment.Hologic examined the retention material and found the reagents to fall within the manufacturing specifications for torque values.The customer workflow was not provided to hologic (i.E.Number of bottles the technician uncapped within a specified time period).Hologic performed a risk assessment.There are no other complaints wherein a customer indicated a strain injury uncapping these reagents.A retention check of product found reagents to fall within the manufacturing specifications for torque values.The customer has not provided further information about the technicians.
 
Event or Problem Description
On august 6, 2024, customer relayed to hologic that in june 2024 two technicians went to urgent care for hand/wrist pain for the right hand, allegedly caused by the uncapping of hologic ready-made-reagent (rmr) bottles.The technicians subsequently received physical therapy.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key20132104
Report Number2024800-2024-00012
Device Sequence Number7278047
Product Code LSL
UDI-Device Identifier15420045514966
UDI-Public15420045514966
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Catalogue NumberASY-15647
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown